MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A435
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - (b)(6).¿ strength ¿ = 2360 g/m component code: (b)(4) device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? was the index hernia repair associated with this event performed on primary or recurrent hernia? what was the defect size/type/location of the hernia associated with this event? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? was there any triggering event prior to present recurrence? (e.G.Sneezing, coughing, strenuous activity)? what symptoms did the patient experience following the index surgical procedure? onset date? how was the recurrence diagnosed? please describe any medical/surgical intervention required for this suture event including dates and results.Did the patient require re-operation for the recurrent hernia? if the patient did undergo re-operation, can you describe the appearance of the stratafix suture during second procedure? did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the suture pull away from the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent ventral hernia repair procedure on an unknown date and a barbed suture was used for the defect.The procedure was done using the robot.Post-op, the patient experienced a recurrent ventral hernia.The mesh was intact but defect was open.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1, e3 additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unknown date and name of index surgical procedure? date unknown, but surgeon said a ventral hernia repair was the index hernia repair associated with this event performed on primary or recurrent hernia? unknown what was the defect size/type/location of the hernia associated with this event? unknown on what tissue was the suture used? fascia what was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? unknown were two reverse stitches performed across the incision prior to closure? unknown but surgeon is aware of this termination technique.Was there any triggering event prior to present recurrence? (e.G.Sneezing, coughing, strenuous activity)? unknown what symptoms did the patient experience following the index surgical procedure? onset date? unknown how was the recurrence diagnosed? surgeon said it was diagnosed as recurrent please describe any medical/surgical intervention required for this suture event including dates and results.Unknown did the patient require re-operation for the recurrent hernia? unknown if the patient did undergo re-operation, can you describe the appearance of the stratafix suture during second procedure? unknown did the stratafix suture break? if so, where was the break noted (termination, middle, end)? unknown did the suture pull away from the tissue? unknown did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown other relevant patient history/concomitant medications? unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown what is the patient's current status? unknown lot number? unknown surgeon¿s name? dr.Farid zehtab if applicable, will product be returned? if so, please provide the return date and tracking information.Not available for return.

Brand Name
STFX SYM PDS+ UNI VIO 12IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18610475
Report Number2210968-2024-00793
Device Sequence Number2406545
Product Code NEW
UDI-Device Identifier10705031245211
UDI-Public10705031245211
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/30/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown